severe itching and red rash all over body. Caused by allergic reaction to medication, Prednisone. Itching is extreme and excruciating
Person's Gender: Female
Person's Age: 61
Benadryl, Allegra, Cortisone 10, Itch X cream, Caladryl, Sarna, bathing with Aveeno oatmeal solution, witch hazel
Hi. I will do my best to advice. However, please note that this does not substitute an in-person consultation with a doctor.can you clarify? Are you saying that you have an allergic reaction to prednisolone? this would be very unusual. What did you take the drug for? Do you take any other medications?Generally allergic drug rashes should improve with using a strong steroid ointment like clobetasol propionate applied once daily for a 7 - 10 days. In addition using petroleum jelly every few hours will also help. If you answer my above questions I can get a better idea whether the rash is related to prednislone or not.
I was taking Prednisone for a urinary infection. I take medication for acid reflux, but have for a few years without issue. Is the steroid ointment your recommended readily available?
The ointment is available on prescription only. I think you might have gotten the name wrong as prednisolone is not used for urinary infections but is a steroid tablet used to prevent skin allergies.Anyway, urinary infections can also cause similar skin reactions & should improve with the cream suggested. Do get back if I can be of further assistance.
MRCP (London, UK), CCT-Dermatology (UK).